MAUDE Adverse Event Report: CORDIS CORPORATION 6F .072 JR 4 100CM; CATHETER, PERCUTANEOUS

CORDIS CORPORATION 6F .072 JR 4 100CM; CATHETER, PERCUTANEOUS
Model Number 67208200
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product was received for analysis, instead one picture was attached to the electronic file (b)(4).On the added image it can be observed a non-sterile 6f.072 jr 4 100cm product with what appears to be a kink in the catheter.No other details of the product can be noticed at the picture.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, there was a presence of leakage (the presence of a microhole) to the proximal part of the 6f adroit guiding catheter.There was no reported patient injury.The cardiologist realized it when injecting the contrast product (leakage).A new device was used.The device is expected to be returned for evaluation.Photograph was provided and available for review.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections g4,g7,h2 and h6 have been updated accordingly.As reported, there was a presence of leakage (the presence of a microhole) to the proximal part of the 6f adroit guiding catheter.There was no reported patient injury.The cardiologist realized it when injecting the contrast product (leakage).A new device was used.Additional procedural details were requested but not provided.No product was received for analysis, instead one picture was received.Pictured is a non-sterile adroit catheter (6f.072 jr 4 100cm) with what appears to be a kink in the catheter.No other details of the device can be noticed in the picture.A product history record (phr) review of lot 17894124 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿catheter (body/shaft)- puncture/cut - in-patient¿ could not be properly evaluated since the involved product was not received for analysis.However, a damage condition, which appears to be a kink, was located on the catheter body.Procedural/handling factors may have contributed to the reported event.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿large internal lumen guiding catheters require less force on the syringe during injection.Inspect the guiding catheter upon removal from packaging to verify that it is undamaged.Warning: do not use a guiding catheter that has been damaged in any way.If damage is detected, replace with an undamaged guiding catheter.Prior to use, flush the guiding catheter lumen with a heparinized saline solution.Introduce the guiding catheter into the vasculature through the catheter sheath introducer, and/or over an indwelling guidewire using a percutaneous entry technique of choice.Set up a continuous heparinized saline flush through the sidearm of a hemostatic valve attached to the guiding catheter hub.Note: it is recommended that a continuous heparinized saline flush be maintained between the guiding catheter and any intraluminal device passed through it.Under fluoroscopic guidance, advance the guiding catheter over the guidewire or introducer until desired position is attained.Remove the guidewire or introducer prior to the introduction of other intravascular devices or infusion of contrast agents.¿ neither the picture analysis, phr review, nor the information available suggest that the reported failure could be related to the manufacturing process of the unit.Therefore, no corrective or preventative actions will be taken at this time.

Brand Name
6F .072 JR 4 100CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th ave
miami lakes FL 33014
MDR Report Key9873380
Report Number9616099-2020-03597
Device Sequence Number11482613
Product Code DQY
UDI-Device Identifier20705032065402
UDI-Public20705032065402
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131225
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model Number67208200
Device Catalogue Number67208200
Device Lot Number17894124
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2020
Supplement Date Received by Manufacturer04/15/2020
Initial Report FDA Received Date03/24/2020
Supplement Report FDA Received Date04/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1